Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 4, 2013, 2:04 PM PDT for Clark County, Nye County, Nevada. It took effect at Jul 5, 2013, 1:00 PM PDT. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 2:04 PM PDT (21:04 UTC)
- In effect from
- Jul 5, 2013, 1:00 PM PDT
- Expired
- Jul 5, 2013, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:00 PM PDT | TSTM WND GST 61 | 11 Sse Blue Eagle Ranch, NV | TIMBER MTN RAWS. |
| Jul 5, 3:00 PM PDT | EXCESSIVE HEAT 111 | Las Vegas, NV | *** 21 INJ *** A TOTAL OF 21 HEAT-RELATED 911 CALLS WERE REPORTED ON 7/5 IN CLARK COUNTY. |
| Jul 5, 3:28 PM PDT | TSTM WND GST 45 | 5 E Sloan, NV | A PUBLIC REPORT THROUGH TWITTER OF SMALL TREE BRANCHES DOWN FROM THUNDERSTORM WIND GUSTS OF 40 TO 45 MPH IN ANTHEM. |
| Jul 5, 3:28 PM PDT | HAIL 0.88 | 5 E Sloan, NV | A PUBLIC REPORT THROUGH TWITTER OF NICKLE SIZE HAIL NEAR ANTHEM PARKWAY AND BICENTENNIAL PARKWAY. |
| Jul 5, 3:39 PM PDT | TSTM WND GST 49 | 5 Ene Sloan, NV | HENDERSON EXECUTIVE AIRPORT MEASURED A PEAK THUNDERSTORM WIND GUST OF 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4436 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS85 KVEF 042104 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT THU JUL 4 2013 .A TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN STATES CREATING BREEZY TO WINDY CONDITIONS ACROSS SOUTHERN NEVADA FRIDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SPRING MOUNTAINS FRIDAY AFTERNOON AND EVENING WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITY TO BRING RED FLAG CONDITIONS TO THE ZONE. NVZ464-050515- /O.NEW.KVEF.FW.W.0017.130705T2000Z-130706T0300Z/ SPRING MOUNTAINS- 204 PM PDT THU JUL 4 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 464... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT FRIDAY. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS THE SPRING MOUNTAINS BY EARLY AFTERNOON AND CONTINUE THROUGH MID EVENING. * WIND...WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 35 TO 40 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON EXPOSED RIDGETOPS. * HUMIDITY...11 TO 18 PERCENT BELOW 7000 FEET...13-25 PERCENT ABOVE 7000 FEET. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. THIS COULD SPREAD NEW FIRES THAT MAY HAVE BEEN STARTED BY LIGHTNING OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
814 WWUS85 KVEF 050508 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1008 PM PDT THU JUL 4 2013 .AN AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN STATES CREATING BREEZY TO WINDY CONDITIONS ACROSS SOUTHERN NEVADA FRIDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SPRING MOUNTAINS FRIDAY AFTERNOON AND EVENING WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITY TO BRING RED FLAG CONDITIONS TO THE ZONE. NVZ464-051345- /O.CON.KVEF.FW.W.0017.130705T2000Z-130706T0300Z/ SPRING MOUNTAINS- 1008 PM PDT THU JUL 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS THE SPRING MOUNTAINS BY EARLY AFTERNOON AND CONTINUE THROUGH MID EVENING. * WIND...WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 35 TO 40 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON EXPOSED RIDGETOPS. * HUMIDITY...11 TO 18 PERCENT BELOW 7000 FEET...13-25 PERCENT ABOVE 7000 FEET. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. THIS COULD SPREAD NEW FIRES THAT MAY HAVE BEEN STARTED BY LIGHTNING OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
314 WWUS85 KVEF 051241 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 541 AM PDT FRI JUL 5 2013 .AN AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN STATES CREATING BREEZY TO WINDY CONDITIONS ACROSS SOUTHERN NEVADA THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SPRING MOUNTAINS DURING THE AFTERNOON AND EVENING WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITY TO BRING RED FLAG CONDITIONS TO THE ZONE. NVZ464-052330- /O.CON.KVEF.FW.W.0017.130705T2000Z-130706T0300Z/ SPRING MOUNTAINS- 541 AM PDT FRI JUL 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS THE SPRING MOUNTAINS BY EARLY AFTERNOON AND CONTINUE THROUGH MID EVENING. * WIND...WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 TO 40 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON EXPOSED RIDGETOPS. * HUMIDITY...11 TO 18 PERCENT BELOW 7000 FEET...13-25 PERCENT ABOVE 7000 FEET. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. THIS COULD SPREAD NEW FIRES THAT MAY HAVE BEEN STARTED BY LIGHTNING OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
275 WWUS85 KVEF 052011 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 111 PM PDT FRI JUL 5 2013 .AN AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN STATES CREATING BREEZY TO WINDY CONDITIONS ACROSS SOUTHERN NEVADA THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SPRING MOUNTAINS DURING THE AFTERNOON AND EVENING WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITY TO BRING RED FLAG CONDITIONS TO THE ZONE. NVZ464-060300- /O.CON.KVEF.FW.W.0017.000000T0000Z-130706T0300Z/ SPRING MOUNTAINS- 111 PM PDT FRI JUL 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS THE SPRING MOUNTAINS BY EARLY AFTERNOON AND CONTINUE THROUGH MID EVENING. GUSTY WINDS ARE LIKELY TO CONTINUE ON THE NORTHEASTERN SLOPES OF THE MOUNTAINS OVERNIGHT DUE TO DOWNSLOPE WINDS. * WIND...WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 TO 40 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON EXPOSED RIDGETOPS. GUSTS OF 30 TO 40 MPH WILL REMAIN POSSIBLE OVERNIGHT. * HUMIDITY...11 TO 18 PERCENT BELOW 7000 FEET...13-25 PERCENT ABOVE 7000 FEET. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. THIS COULD SPREAD NEW FIRES THAT MAY HAVE BEEN STARTED BY LIGHTNING OVER THE PAST SEVERAL DAYS. IN ADDITION...EMBERS SPREAD DOWNWIND OF THE FIRE COULD BE SPREAD RAPIDLY TODAY AND TONIGHT BY WINDS. PLEASE SEE THE SPECIAL WEATHER STATEMENT /RNOSPSVEF/ FOR FURTHER WINDS DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
322 WWUS85 KVEF 060257 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 757 PM PDT FRI JUL 5 2013 NVZ464-060400- /O.EXP.KVEF.FW.W.0017.000000T0000Z-130706T0300Z/ SPRING MOUNTAINS- 757 PM PDT FRI JUL 5 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 464... ALTHOUGH WINDS WILL REMAIN GUSTY OVERNIGHT WITH THE POTENTIAL FOR BRIEF PERIODS OF GUSTS UP TO 45 MPH ALONG THE EAST SLOPES OF THE SPRING MOUNTAINS..RELATIVE HUMIDITY VALUES HAVE INCREASED TO THE LOW TWENTIES AND ARE EXPECTED TO CONTINUE TO RECOVER TO APPROXIMATELY 35% BY EARLY SATURDAY MORNING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM PDT. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 4, 8:48 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 8:48 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 AM PDT THU JUL 4 2013
.SYNOPSIS...AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH
INDEPENDENCE DAY FOR THE INTENSE AND DANGEROUS HEATWAVE ACROSS THE
REGION. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH SATURDAY BEFORE DRIER CONDITIONS ARRIVE
EARLY NEXT WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY
THREAT WITH THESE STORMS. SLIGHTLY COOLER...BUT STILL ABOVE NORMAL
TEMPERATURES ARE EXPECTED THIS WEEKEND.
&&
.UPDATE...SATELLITE LOOPS SHOWED THE UPPER LEVEL HIGH CIRCULATION WAS
SITUATED JUST EAST OF LAKE MEAD EARLY THIS MORNING WITH A FEW AREAS
OF MID AND HIGH LEVEL CLOUDS...PARTICULARLY ACROSS PARTS MOHAVE
COUNTY. THIS MAY SLOW THE DESTABILIZATION OF THESE AREAS THROUGH THE
MORNING HOURS. A WEAK WAVE CAN BE SEEN NEAR THE BAY AREA OF
CALIFORNIA. THIS IS EXPECTED TO PUSH EAST ACROSS RENO AND ON TO SALT
LAKE CITY BY TOMORROW MORNING. THIS IS A BIT FURTHER NORTH THAN
MODELS INDICATED YESTERDAY...BUT COULD STILL ENHANCE CONVECTION
ACROSS THE FAR NORTHERN AREAS LATE THIS AFTERNOON INTO THIS EVENING.
A POCKET OF INSTABILITY WAS NOTED IN NW SAN BERNARDINO AND SW INYO
COUNTIES THIS MORNING. RAISED POPS JUST ENOUGH TO HAVE A SLIGHT
CHANCE OF SHOWERS/THUNDERSTORMS MENTIONED THIS AFTERNOON.
&&
.AVIATION...FOR MCCARRAN...LIGHT WINDS GENERALLY UNDER 8 KTS FAVORING
AN EASTERLY DIRECTION ARE EXPECTED BY LATE THIS MORNING BEFORE
INCREASING FROM THE SOUTHWEST AROUND 23Z. SCATTERED THUNDERSTORMS ARE
EXPECTED ACROSS THE REGION...AND ALTHOUGH THERE IS ONLY A SLIGHT
CHANCE OF A STORM DIRECTLY IMPACTING KLAS...THERE IS A GOOD CHANCE
OUTFLOW BOUNDARIES FROM STORMS FARTHER AWAY WILL OCCUR AT SOME
POINT...POTENTIALLY DRIVING A CONFIGURATION CHANGE. STRONGER
SOUTHWEST WINDS ARE EXPECTED FRIDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN TODAY WITH STORMS CAPABLE OF PRODUCING GUSTY OUTFLOW WIND TO
50 MPH. CLOUDS DECKS WILL MAINLY BE AOA 14K FEET BUT WILL BE LOWER
IN AREAS WHERE SHOWERS AND STORMS DEVELOP. THE GREATEST THUNDERSTORM
COVERAGE IS EXPECTED TO BE NORTH OF LAS VEGAS. STRONGER SOUTHWEST
WINDS ARE EXPECTED FRIDAY.
&&
.PREV DISCUSSION...
ISSUED 255 AM PDT THU JUL 4 2013
.SHORT TERM...TODAY THROUGH FRIDAY...THE LARGE AREA OF HIGH PRESSURE
THAT HAS RESULTED IN THE EXTENDED PERIOD OF EXCEPTIONALLY WARM
TEMPERATURES OBSERVED SINCE LAST FRIDAY WILL FINALLY BEGIN TO WEAKEN
AND TRANSITION TO THE SOUTHEAST TODAY AND FRIDAY. HIGH TEMPERATURES
ARE STILL EXPECTED TO MEET OR EXCEED EXCESSIVE HEAT WARNING CRITERIA
TODAY...BUT BY FRIDAY AFTERNOON TEMPERATURES WILL BE SEVERAL DEGREES
COOLER THAN WARNING THRESHOLDS...WITH THE HIGH CENTERED NEAR THE SE
CORNER OF ARIZONA. THUNDERSTORM ACTIVITY TODAY IS EXPECTED TO BE
VERY SIMILAR TO WHAT WAS OBSERVED WEDNESDAY...WITH MINIMAL CHANGE IN
MOISTURE OR INSTABILITY. LATEST MODELS DO NOT INDICATE ANY
SHORTWAVES TO AID IN TRIGGERING OR ORGANIZING ANY THUNDERSTORM
ACTIVITY TODAY...SO EXPECT THUNDERSTORM ACTIVITY TO INITIALLY
DEVELOP OVER HIGHER TERRAIN...AND THEN ANY RESULTING OUTFLOWS TO
DICTATE DEVELOPMENT LATER IN THE DAY. WITH MINIMAL CHANGE TO THE
VERTICAL PROFILE EXPECTED...THE MAIN THREAT ASSOCIATED WITH ANY
STORMS CONTINUES TO BE STRONG WINDS...BRIEF HEAVY RAIN...AND
LIGHTNING. BY FRIDAY...COVERAGE IS EXPECTED TO BECOME MORE SCATTERED
AS DRIER AIR BEGINS TO WORK IN WITH THE HIGH FARTHER SOUTHEAST AND
THE MID LEVEL FLOW OVER THE FORECAST AREA BECOMES MORE SOUTHWESTERLY.
SATURDAY AND SUNDAY...NOT MUCH CHANGE EXPECTED OVER THE WEEKEND AS
HIGH PRESSURE CONTINUES TO LURK JUST TO THE EAST. JUST ENOUGH
MOISTURE WILL REMAIN IN PLACE TO JUSTIFY SLIGHT CHANCE TO LOW END
CHANCE POPS MAINLY OVER THE HIGHER TERRAIN OF THE NORTHERN AND
EASTERN ZONES. TEMPERATURES WILL COME DOWN A LITTLE MORE...BUT STILL
REMAIN ABOVE NORMAL.
.LONG TERM...MONDAY THROUGH WEDNESDAY...A DRYING TREND IS EXPECTED
TO GET UNDERWAY ON MONDAY AS A SHORTWAVE TROUGH MOVES ALONG THE
U.S./CANADIAN BORDER AND TURNS THE FLOW FROM SOUTHERLY TO WESTERLY
OVER OUR AREA. KEPT SLIGHT CHANCE POPS OVER EASTERN LINCOLN AND
MOHAVE COUNTIES TO ACCOUNT FOR UNCERTAINTY IN THE EXTENT OF THE
DRYING...BUT IF THE OPERATIONAL MODELS ARE RIGHT...EVEN THESE SMALL
POPS COULD BE OVERDONE. MOISTURE COULD GET PULLED BACK INTO MOHAVE
COUNTY BY THURSDAY AS A TROUGH OF LOW PRESSURE APPROACHES THE
CALIFORNIA COAST. TEMPERATURES WILL RISE A COUPLE OF DEGREES IN
RESPONSE TO THE DRYING...REMAINING ABOVE NORMAL BUT BELOW EXCESSIVE
HEAT WARNING LEVELS.
&&
.CLIMATE...HERE ARE SOME RECORD HIGH TEMPERATURES FOR TODAY AND
FRIDAY...FOLLOWED BY THE RECORD HIGH MINIMUMS FOR LAS VEGAS.
LOCATION 7/4 7/5
-----------------------------------------
LAS VEGAS 115/1985 116/2007
MT CHARLESTON 87/1988 84/1996
BISHOP 107/2007 108/2007
BARSTOW-DAGGETT 117/1991 118/2007
DEATH VALLEY 126/2007 127/2007
NEEDLES 121/2007 121/1989
KINGMAN 110/2007 109/2007
AND THE RECORD HIGH MINIMUMS FOR LAS VEGAS...
7/4 88/2008
7/5 87/2008
&&
.FIRE WEATHER...HOT AND DRY SURFACE CONDITIONS WITH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY
WITH DRY LIGHTNING AND GUSTY WINDS THE PRIMARY CONCERN. THE AREAL
EXTENT OF THE DRY LIGHTNING...HOWEVER...IS NOT ENOUGH TO WARRANT ANY
ADDITIONAL FIRE WEATHER PRODUCTS. A WEAK TROUGH MOVING INTO THE
PACIFIC NORTHWEST WILL SUPPRESS THE RIDGE BY THE END OF THE WEEK AND
INTO THE WEEKEND BRINGING SLIGHTLY COOLER TEMPERATURES TO THE AREA.
THE DIURNAL CYCLE OF THUNDERSTORMS COULD BRIEFLY DRAW TO A CLOSE
EARLY NEXT WEEK AS DRY AND STABLE CONDITIONS ARE FORECAST.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THIS EVENING FOR
NVZ014>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 11 PM MST THIS EVENING FOR
AZZ001>003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ519>527.
&&
UPDATE...WOLCOTT
PREV DISCUSSION...KENNEDY/MORGAN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 4, 4:55 AM PDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 455 AM PDT THU JUL 4 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-050700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 455 AM PDT THU JUL 4 2013 /455 AM MST THU JUL 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY HOT WEATHER WILL CONTINUE THROUGH TODAY...AND AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM THIS EVENING FOR AREAS BELOW 6000 FEET. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE MAINLY IN THE AFTERNOON AND EVENING...AND THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALTHOUGH TEMPERATURES WILL DROP A FEW DEGREES FRIDAY THROUGH SUNDAY...PEOPLE WHO HAVE BEEN WEAKENED BY ACCUMULATED HEAT STRESS DURING THE PAST WEEK WILL STILL BE AT RISK. STAY COOL AND HYDRATED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS...BEFORE A DRYING TREND TAKES HOLD ON MONDAY. LIGHTNING AND STRONG WINDS WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.